Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 27, 2013, 7:35 PM CDT for Clay County, Fillmore County, Nuckolls County, Nebraska. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2013, 7:35 PM CDT (00:35 UTC)
- Expired
- May 27, 2013, 8:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, NE, Fillmore County, NE, Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:35 PM CDT | TSTM WND DMG | Edgar, NE | REPORT OF DOWNED POWER LINES AND OVERTURNED PIVOTS IN THE EDGAR AREA. TIME ESTIMATED FROM RADAR DATA. |
| May 27, 8:00 PM CDT | TSTM WND DMG | 6 Sw Shickley, NE | UPROOTED TREES AND DAMAGED CHICKEN HOUSE REPORTED IN EXTREME SOUTHWEST FILLMORE COUNTY ALONG ROAD Y. TIME ESTIMATED FROM RADAR. |
| May 27, 8:00 PM CDT | TSTM WND DMG | Shickley, NE | IN THE SHICKLEY AREA AND SOUTH OF SHICKLEY. THREE PIVOTS DAMAGED, ONE HOUSE ALONG THE COUNTY LINE SOUTH OF SHICKLEY WITH BROKEN GLASS, TIN RIPPED OFF AN EMPTY CONFINEMENT FEED BUILDING, A HARVESTORE BIN COLLAPSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
394
WFUS53 KGID 280035
TORGID
NEC035-059-129-280100-
/O.NEW.KGID.TO.W.0014.130528T0035Z-130528T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
735 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 730 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 3 MILES WEST OF EDGAR...OR 24 MILES SOUTHEAST
OF HASTINGS....AND MOVING EAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
EDGAR...ONG...SHICKLEY AND STRANG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4035 9768 4035 9782 4031 9783 4024 9804
4044 9815 4060 9766 4038 9756
TIME...MOT...LOC 0035Z 250DEG 24KT 4039 9799
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
HEINLEIN2 follow-up statements
625
WWUS53 KGID 280047
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT MON MAY 27 2013
NEC035-059-280100-
/O.CON.KGID.TO.W.0014.000000T0000Z-130528T0100Z/
CLAY NE-FILLMORE NE-
747 PM CDT MON MAY 27 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN FILLMORE AND
SOUTHEASTERN CLAY COUNTIES UNTIL 800 PM CDT...
AT 744 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 4 MILES NORTHEAST OF EDGAR...OR 28 MILES SOUTHEAST OF
HASTINGS...MOVING EAST AT 30 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
ONG...SHICKLEY AND STRANG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4035 9768 4035 9782 4035 9785 4035 9792
4050 9797 4060 9766 4038 9756
TIME...MOT...LOC 0048Z 250DEG 24KT 4042 9788
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
HEINLEIN185
WWUS53 KGID 280104
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 PM CDT MON MAY 27 2013
NEC035-059-280114-
/O.EXP.KGID.TO.W.0014.000000T0000Z-130528T0100Z/
CLAY NE-FILLMORE NE-
804 PM CDT MON MAY 27 2013
...THE TORNADO WARNING FOR SOUTHWESTERN FILLMORE AND SOUTHEASTERN
CLAY COUNTIES HAS EXPIRED...
A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT.
LAT...LON 4035 9768 4035 9782 4035 9785 4035 9792
4050 9797 4060 9766 4038 9756
TIME...MOT...LOC 0047Z 250DEG 24KT 4042 9789
$$
HEINLEINWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 27, 4:19 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 27, 4:19 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 419 PM CDT MON MAY 27 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 415 PM CDT MON MAY 27 2013 CLEARLY THE MAIN FOCUS IS ON SEVERE THUNDERSTORM POTENTIAL DURING THE NEXT 8-10 HOURS OR SO...WITH ALL MODES OF SEVERE WEATHER POSSIBLE ESPECIALLY WITHIN THE SPC MODERATE RISK. SECONDARY CONCERNS INCLUDE ANOTHER POTENTIAL ROUND OF STORMS ON TUESDAY AFTERNOON...ALTHOUGH CURRENT INDICATIONS ARE THAT THIS THREAT WOULD MAINLY...IF NOT COMPLETELY...HOLD OFF UNTIL TUESDAY EVENING/NIGHT...AS COVERED IN LONG TERM SECTION BELOW. TAKING A BACK SEAT TO SEVERE WEATHER POTENTIAL IS POSSIBLE FOG DEVELOPMENT TONIGHT...ALTHOUGH NOT THINKING WIDESPREAD DENSE ISSUES AT THIS TIME. 20Z OBJECTIVE SURFACE ANALYSIS HIGHLIGHTS A FAIRLY BROAD 1000 MILLIBAR LOW CENTERED OVER WEST CENTRAL KS A FEW COUNTIES SOUTHWEST OF THE CWA...WHILE FARTHER WEST...A MORE SUBTLE LOW OVER NORTHEAST COLORADO HAS AN INVERTED TROUGH AXIS EXTENDING NORTH- NORTHEAST ACROSS WESTERN NEBRASKA. HIGH TEMPS THIS AFTERNOON ARE WORKING OUT REASONABLY WELL...WITH MOST AREAS AT LEAST REACHING THE UPPER 70S TO LOWER 80S...AND AT LEAST LOW 90S IN THE EXTREME SOUTHWEST AROUND ROOKS COUNTY KS. SOME OF OUR WESTERN-MOST NEB ZONES HAVE STRUGGLED TO REACH MID 70S THANKS TO LOWER CLOUDS PERSISTING THE LONGEST. AN EXTENSIVE OUTFLOW BOUNDARY SURGED SOUTHWARD ACROSS THE CWA LAST NIGHT/EARLIER TODAY...PROMOTING FAIRLY STIFF EASTERLY BREEZES SUSTAINED 15-25 MPH AND LOCALLY HIGHER...GUSTING 20-30 MPH AND LOCALLY HIGHER...WITH SOME SPOTS AT LEAST BRIEFLY HITTING 30 MPH SUSTAINED ADVISORY CRITERIA. WITH AFTERNOON HEATING...THIS OUTFLOW BOUNDARY HAS STARTED TO WASH OUT A BIT AND LIFT BACK NORTH AS AN EFFECTIVE EAST-WEST WARM FRONT ACROSS OUR KS ZONES...JUST NORTH OF THE SURFACE LOW...AND SOUTH OF A MORE EXPANSIVE LOW-MID LEVEL CLOUD DECK THAT COVERS THE MAJORITY OF NEBRASKA ZONES. IT CAN BE ARGUED THAT THE TRUE SYNOPTIC WARM FRONT EXTENDS NORTHWEST-SOUTHEAST ACROSS NORTH CENTRAL TO EAST CENTRAL-NEBRASKA...WITH THE SOUTHERN FRONT MORE MESOSCALE IN NATURE. VISIBLE SATELLITE IMAGERY INDICATES AN INCREASINGLY AGITATED CUMULUS FIELD GETTING GOING WITHIN THE SOUTHWEST CWA...ALTHOUGH ALL ESTABLISHED THUNDERSTORMS SO FAR ARE STILL 50-100 MILES WEST OF THE CWA WHICH DEVELOPED IN AN UPSLOPE LOW LEVEL FLOW REGIME...AND IN RESPONSE TO A LOW AMPLITUDE SHORTWAVE TROUGH CURRENTLY CENTERED NEAR THE NEB/CO/KS BORDER AND DRIFTING NORTHEAST...PER MODEL DATA AND WATER VAPOR IMAGERY. LATE THIS AFTERNOON INTO THIS EVENING...WE ARE AWAITING THE LIKELIHOOD OF AT LEAST ISOLATED THUNDERSTORMS DEVELOPMENT BY AROUND 5 PM...WITH MORE EXTENSIVE COVERAGE RAMPING UP BY AROUND 7PM. CERTAINLY THERE ARE SEVERAL INGREDIENTS IN PLACE FOR SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL TO BASEBALL SIZE OR LARGER...AND A FEW TORNADOES. LATEST HOURLY SPC MESOSCALE ANALYSIS INDICATES 2000-3500 J/KG 0-1KM MIXED-LAYER CAPE ACROSS THE CWA...HIGHEST IN THE SOUTHWEST IN CLOSEST PROXIMITY TO THE SOUTHERN WARM FRONT. OF GREATER CONCERN THAN THE PAST FEW DAYS IS STRONGER DEEP LAYER-SHEAR WITHIN THE LEFT EXIT REGION OF AN UPPER LEVEL JET STREAK...WITH 40+ KNOTS OF DEEP LAYER SHEAR ALREADY IN PLACE ACROSS THE SOUTHERN CWA AND SHOULD INCREASE WITH TIME. ALTHOUGH LOW LEVEL HELICITY IS NOT EYE-POPPING YET...THERE IS AT LEAST 10-15KT OF 0-1KM SHEAR NEAR THE SOUTHERN BOUNDARY...SO ANY STORM THAT BECOMES A SUSTAINED SUPERCELL AT LEAST HAS AT LEAST BRIEF TORNADO POTENTIAL...ESPECIALLY NEAR/SOUTH OF HIGHWAY 6 IN NEBRASKA DOWN INTO KS ZONES. IF A WELL-ESTABLISHED RIGHT-MOVING SUPERCELL CAN ANCHOR ON THE BOUNDARY...CANNOT RULE OUT A STRONG TORNADO AS SUPPORTED BY THE SPC HATCHED TORNADO PROBS. AT LEAST INITIALLY...WOULD NOT BE SURPRISED TO SEE ACTIVITY GET OFF TO A BIT OF A SLOW START GIVEN STILL-DECENT CAPPING/CINH AS INFERRED BY 700MB TEMPS UP INTO THE 11-12C RANGE...SO FIRST FEW ATTEMPTS AT CONVECTIVE INITIATION ON RADAR MAY FIZZLE. ALTHOUGH THE EXACT STORM-SCALE EVOLUTION IS UNCERTAIN OF COURSE...CONSENSUS OF VARIOUS SHORT TERM MODELS SUCH AS THE RAP/HRRR INITIATES THE FIRST STORMS DEVELOPING WITHIN KS ZONES...OR NEB ZONES SOUTH OF I-80 AND WEST OF HWY 281. MEAN STORM MOTION WOULD BE EAST-NORTHEAST AROUND 20 MPH INITIALLY. THEN AS THE EVENING WEARS ON...CONVERGENCE INCREASES A BIT FARTHER NORTH AS THE SOUTHERLY LOW LEVEL JET AT 850MB RAMPS UP TO 45-55KT IN CENTRAL/EASTERN KS...AND THIS MAY RESULT IN MORE OF A FOCUS NORTH OF THE NEB/KS BORDER WITH A TENDENCY TOWARD UPSCALE GROWTH INTO LINES/CLUSTERS...POSSIBLE MERGING WITH OTHER ACTIVITY MOVING IN FROM THE WEST...THAT WOULD TRACK EAST-NORTHEAST ACROSS MUCH OF THE CWA WITH MAINLY A WIND/HAIL HEAVY RAIN THREAT. ALTHOUGH NOT ANTICIPATING MAJOR FLOODING ISSUES...PARTS OF MAINLY THE NORTHERN 1/3 OF THE CWA HAVE SEEN UP TO A FEW INCHES OF RAIN DURING THE PAST 24 HOURS...AND IT MAY NOT TAKE MORE THAN ANOTHER 1-2 INCHES TO CAUSE AT LEAST MINOR ISSUES. GETTING LATER INTO THE EVENING...THERE ARE INCREASING SUGGESTIONS THAT A GOOD CHUNK OF THE CWA SHOULD BE STORM-FREE BY MIDNIGHT OR SO AS THE LOW LEVEL JET STARTS TO VEER MORE SOUTHWESTERLY AND DRIVE ACTIVITY OFF TO THE NORTH-EAST...WITH POST-MIDNIGHT ACTIVITY MOST FAVORED ACROSS OUR NORTHEAST QUADRANT AND WITH A DIMINISHING SEVERE THREAT. ALTHOUGH WE COULD BECOME ENTIRELY STORM-FREE AT SOME POINT TONIGHT...LINGERED AT LEAST LOW POPS EVEN PAST 09Z IN EASTERN ZONES. ALSO TONIGHT...INTRODUCED A MENTION OF PATCHY FOG POST 08Z...AS COMBINATION OF DECREASING NORTHERLY BREEZES AND WET GROUND IN SOME AREAS SHOULD PROMOTE AT LEAST LIGHT FOG DEVELOPMENT...ALONG WITH RENEWED DEVELOPMENT OF FAIRLY WIDESPREAD LOW STRATUS. NOT EXPECTING DENSE FOG ISSUES AT THIS TIME...BUT THIS WILL NEED WATCHED. LOW TEMPS TONIGHT WERE LOWERED ONLY SLIGHTLY SOME AREAS...RANGING FROM MID-UPPER 50S FAR NORTHWEST TO MID-60S SOUTHEAST. TURNING TO TUESDAY DAYTIME...AN OVERALL LACK OF FORCING SHOULD DOMINATE THE CWA IN THE WAKE OF THE MID LEVEL SHORTWAVE TROUGH AND ASSOCIATED UPPER JET STREAK PASSING THROUGH TONIGHT. AS A RESULT...SEVERAL DETERMINISTIC AND HIGH-RES MODELS INDICATE LITTLE IF ANY RISK OF DAYTIME CONVECTION ACROSS THE CWA...WHICH IS PLAUSIBLE GIVEN ONLY WEAK EAST-NORTHEAST FLOW AT 850MB AS WELL...ALONG WITH PLENTY OF CINH ON FORECAST SOUNDINGS. THE PREVIOUS FORECAST WAS ALREADY PRECIP-FREE IN THE MORNING...AND THIS WAS MAINTAINED INTO MID-AFTERNOON...ALTHOUGH LATER FORECASTS MAY AT LEAST WANT TO TAKE A CLOSER LOOK AT SOME NON-MEASURABLE SPRINKLES OR EVEN PATCHY DRIZZLE POTENTIAL UNDER A LINGERING MORNING STRATUS DECK. IN THE LATER AFTERNOON...LEFT ONLY 20-30 POPS ACROSS ROUGHLY THE EASTERN 3/4 OF THE CWA AFTER 3 PM...BUT EVEN THIS MAY BE ON SHAKY GROUND WITH GREATER FOCUS COMING OVERNIGHT. IF AN AFTERNOON STORM WOULD HAPPEN TO POP...AGAIN SEVERE WEATHER IS POSSIBLE...BUT AGAIN...THE SITUATION DOES NOT APPEAR NEARLY AS VOLATILE AS LATE THIS AFTERNOON/EVENING...AT LEAST ON PAPER. TEMP- WISE...NUDGED HIGHS SLIGHTLY DOWNWARD MOST SPOTS...AIMING FOR A FAIRLY UNIFORM FIELD RANGING FROM MID 80S NORTH TO UPPER 80S SOUTH. BREEZES WILL START OFF FAIRLY LIGHT AND NORTHERLY...BEFORE PICKING UP FROM THE EAST-SOUTHEAST IN THE AFTERNOON AT SUSTAINED SPEEDS OF 15-20 MPH...IN RESPONSE TO PRESSURE FALLS TO THE WEST. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 415 PM CDT MON MAY 27 2013 THE ACTIVE WEATHER WILL CONTINUE TO START THE LONG TERM FORECAST PERIOD WITH GUIDANCE FROM THE NAM...OPERATIONAL GFS AND EC ALL SUGGESTING A NEGATIVELY-TILTED...MID LEVEL SHORT WAVE WILL APPROACH THE CENTRAL PLAINS FROM THE SOUTHWEST DURING THE DAY WEDNESDAY. DPVA AND MID LEVEL OMEGA AHEAD OF THE MID LEVEL TROUGH AXIS SHOULD PROVIDE SUFFICIENT OMEGA FOR PRECIPITATION PRODUCTION ACROSS THE AREA BY WEDNESDAY AFTERNOON...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS AND EC. IN ADDITION TO THE SYNOPTIC SCALE LIFT...PLENTY OF LOW LEVEL MOISTURE...WORKING IN CONCERT WITH INCREASING MID LEVEL LAPSE RATES AS THE MID LEVEL TROUGH AXIS APPROACHES...SHOULD HELP PROMOTE DEEP LAYER MUCAPE VALUES OF AROUND 3000J/KG ACROSS MUCH OF OUR AREA. GIVEN ALL THIS...POPS REMAIN INTACT FOR WEDNESDAY AND SEVERE WEATHER WORDING WILL BE CONTINUED IN THE HWO. FOR THURSDAY...IT APPEARS THE MID LEVEL SHORT WAVE WILL HAVE ADVANCED NORTHEAST OF OUR AREA...HOWEVER A LINGERING MID LEVEL LOW OVER THE NORTHERN PLAINS MAY PROMOTE STEEP ENOUGH MID LEVEL LAPS RATES FOR ADDITIONAL CONVECTIVE DEVELOPMENT DURING THE AFTERNOON. DESPITE THE INCREASED MID LEVEL LAPSE RATES...IT APPEARS THE PRIMARY AXIS OF LOWER TROPOSPHERIC MOISTURE WILL PUSH EAST OF OUR AREA BEGINNING THURSDAY...THUS RESULTING IN DECREASING POTENTIAL INSTABILITY ACROSS MUCH OF OUR AREA. GUIDANCE DOES SUGGEST DEEP LAYER MUCAPE VALUES COULD HOVER AROUND 1000J/KG ACROSS OUR EAST/SOUTHEAST...CLOSER TO THE BETTER LOW LEVEL MOISTURE. MUCH OF THE SAME CAN BE SAID FOR FRIDAY AS WELL. GIVEN ALL THIS...AM NOT OVERLY IMPRESSED WITH THE SEVERE WEATHER THREAT ACROSS OUR AREA FOR THURSDAY AND FRIDAY. THE MID LEVEL LOW OVER THE NORTHERN PLAINS IS EXPECTED TO FINALLY DEPART THE REGION TO THE EAST STARTING SATURDAY AND WITH DECREASING KINEMATIC FORCING ACROSS THE AREA...DRY CONDITIONS ARE FORECAST SATURDAY AND SUNDAY. OUTSIDE OF THUNDERSTORM CHANCES...THE ONLY OTHER POTENTIALLY HIGH IMPACT WEATHER WILL BE THE POTENTIAL FOR A STRONG SOUTHERLY WIND DURING THE DAY WEDNESDAY. SURFACE CYCLOGENESIS OVER THE CENTRAL HIGH PLAINS...IN RESPONSE TO THE APPROACHING MID LEVEL SHORT WAVE...WILL LIKELY PROMOTE A STRONG LOW LEVEL PRESSURE GRADIENT ACROSS THE AREA. GUIDANCE FROM THE NAM...OPERATIONAL GFS...AND EC ALL SUGGEST WE MAY REACH WIND ADVISORY CRITERIA...ESPECIALLY ACROSS THE SOUTHERN HALF OF OUR CWA...BY WEDNESDAY AFTERNOON. NOT READY YET TO GO WITH SUCH A STRONG WIND IN THE FORECAST...BUT WILL MENTION THE POTENTIAL FOR AN INCREASED WIND IN THE HWO. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 103 PM CDT MON MAY 27 2013 ANOTHER TRICKY 24 HOURS IS IN STORE...WITH A DECENT POTENTIAL FOR REDEVELOPMENT OF AT LEAST LOW-END MVFR CEILINGS...THE POSSIBILITY OF AT LEAST MVFR VISIBILITY...AND ALSO A RISK FOR SEVERE THUNDERSTORMS AT LEAST WITHIN THE GENERAL AREA OF KGRI. HAVE KEPT THE THEME OF PREVIOUS FORECAST...HOLDING OFF A VICINITY THUNDERSTORM MENTION UNTIL VERY LATE AFTERNOON/EARLY EVENING AND THEN CARRYING THIS MENTION THROUGH 06Z. ALTHOUGH A ROUND OF HAIL/STRONG WINDS CANNOT BE RULED OUT...WILL DEFER TO POTENTIAL UPCOMING TEMPO GROUPS TO REFINE TIMING/IMPACT OF STORMS TO KGRI. OVERNIGHT...AS WINDS TURN NORTHERLY AND DECREASE SOMEWHAT...ANTICIPATE LOW CEILINGS TO SETTLE BACK IN ALONG WITH MAYBE SOME FOG...AND HAVE PREVAILING MVFR FROM 09Z-16Z...AND THEN WILL AIM FOR A SCATTERING/LIFTING OF CEILING INTO AT LEAST LOW-END VFR RANGE BY LATE TUESDAY MORNING BUT TIMING CONFIDENCE IS RATHER LOW THIS FAR OUT. CERTAINLY CANNOT RULE OUT IFR CONDITIONS DEVELOPING LATE TONIGHT INTO TUESDAY MORNING...ALTHOUGH WILL NOT GO THIS PESSIMISTIC YET. SURFACE WINDS WILL GRADUALLY TRANSITION FROM SOUTHEASTERLY THIS AFTERNOON TO MORE NORTHEASTERLY THIS EVENING/OVERNIGHT. OUTSIDE OF ANY THUNDERSTORM ACTIVITY...THE STRONGEST GUST POTENTIAL DURING THE PERIOD...TO AT LEAST 21KT...SHOULD FOCUS THIS AFTERNOON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...BRYANT AVIATION...PFANNKUCH
Hazardous weather outlook, May 27, 2:30 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 230 PM CDT MON MAY 27 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 230 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. AT LEAST ISOLATED THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON...WITH STORM COVERAGE THEN INCREASING DURING THE EVENING HOURS. SEVERE STORMS ARE POSSIBLE ANYWHERE IN THE OUTLOOK AREA...BUT THE OVERALL GREATEST THREAT APPEARS TO FOCUS SOUTH OF INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS...IN CLOSEST PROXIMITY TO A WARM FRONT. SOME OF THE SEVERE STORMS MAY DEVELOP DIRECTLY OVER THE AREA...WHILE OTHERS MOVE IN FROM THE WEST. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO AROUND BASEBALL SIZE...DAMAGING WINDS TO AROUND 70 MPH...AND HEAVY RAINFALL IN EXCESS OF ONE OR TWO INCHES...WHICH COULD RESULT IN LOCALIZED FLOODING. IN ADDITION...A FEW TORNADOES ARE POSSIBLE IN THE VICINITY OF FRONTAL BOUNDARIES...MAINLY IN NORTH CENTRAL KANSAS...AND SOUTH OF INTERSTATE 80 IN NEBRASKA. THE LIKELIHOOD OF SEVERE THUNDERSTORMS SHOULD GRADUALLY DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AFTER 3 PM TUESDAY AFTERNOON...THERE IS AT LEAST A LOW PROBABILITY OF THUNDERSTORM DEVELOPMENT WITHIN NORTH CENTRAL KANSAS...AND ALSO EAST OF A LINE FROM ALMA...TO KEARNEY...TO ORD IN NEBRASKA. SHOULD AFTERNOON STORMS DEVELOP...THEY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. FROM TUESDAY EVENING THROUGH FRIDAY...THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE BEST POTENTIAL FOR SEVERE STORMS WILL BE DURING THE EVENING AND OVERNIGHT HOURS ON TUESDAY...AS WELL AS WEDNESDAY AFTERNOON AND NIGHT. HAIL TO THE SIZE OF QUARTERS AND LARGER...WIND GUSTS OF AT LEAST 60 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE. WITH THE POTENTIAL FOR MULTIPLE THUNDERSTORM EPISODES THE NEXT SEVERAL DAYS...LOWLAND FLOODING MAY BECOME A PROBLEM IF HEAVY RAINS FALL OVER THE SAME AREAS. IN ADDITION TO THUNDERSTORM-RELATED HAZARDS...ON WEDNESDAY...A SUSTAINED SOUTHERLY WIND OF AROUND 30 MPH...ACCOMPANIED BY GUSTS TO AROUND 40 MPH WILL LIKELY BE OBSERVED ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS PARTS OF THE OUTLOOK AREA...ESPECIALLY BETWEEN 5 PM AND MIDNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/BRYANT
In the hours before
Local storm report, May 27, 6:21 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
621 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 W HASTINGS 40.59N 98.49W
05/27/2013 M1.00 INCH ADAMS NE NWS EMPLOYEE
A FEW QUARTERS MIXED IN WITH MOSTLY NICKELS.
&&
SROSSILocal storm report, May 27, 6:31 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
631 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 N REPUBLICAN CITY 40.13N 99.22W
05/27/2013 E1.75 INCH HARLAN NE TRAINED SPOTTER
FEW GOLF BALLS MIXED WITH SLIGHTLY SMALLER HAIL.
&&
SROSSILocal storm report, May 27, 6:33 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TORNADO 4 NW SMITH CENTER 39.82N 98.84W
05/27/2013 SMITH KS NWS EMPLOYEE
WEAK TORNADO WITH BRIEF TOUCHDOWN REPORTED APPROXIMATELY
3-4 MILES NORTHWEST OF SMITH CENTER. LASTED FOR LESS THAN
ONE MINUTE.
&&
SROSSILocal storm report, May 27, 6:46 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 3 NE SMITH CENTER 39.81N 98.74W
05/27/2013 E1.00 INCH SMITH KS NWS EMPLOYEE
&&
SROSSILocal storm report, May 27, 6:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 3 NE SMITH CENTER 39.81N 98.74W
05/27/2013 SMITH KS NWS EMPLOYEE
WEAK TORNADO ON THE GROUND FOR APPROXIMATELY 5-6 MINUTES
3 MILES NORTH OF HIGHWAY 36 ENDING AT 650 CDT.
&&
SROSSILocal storm report, May 27, 7:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HEAVY RAIN 5 W HASTINGS 40.59N 98.49W
05/27/2013 M1.20 INCH ADAMS NE NWS EMPLOYEE
1.20 INCHES OF RAINFALL OVER PAST HOUR.
0655 PM HEAVY RAIN 1 W FRANKLIN 40.10N 98.97W
05/27/2013 E1.10 INCH FRANKLIN NE TRAINED SPOTTER
1.10 INCHES OF RAIN OVER PAST HOUR.
&&
SROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 38 min |
| May 27, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 48 min |
| May 27, 7:41 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 49 min |
| May 27, 7:44 PM CDT | Tornado Warning | GID | Nuckolls, Thayer | 31 min |
| May 27, 8:27 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 48 min |
| May 27, 8:45 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 30 min |
| May 27, 8:49 PM CDT | Areal Flood Advisory | GID | Fillmore | 3 hr |
| May 27, 8:54 PM CDT | Special Weather Statement | GID | Dawson | 51 min |
| May 27, 9:11 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 34 min |
| May 27, 9:50 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 40 min |
| May 27, 9:59 PM CDT | Special Weather Statement | GID | Dawson | 31 min |
| May 27, 11:26 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 49 min |
| May 27, 11:55 PM CDT | Special Weather Statement | GID | Fillmore | 35 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.